Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 6, 2018, 8:18 PM CDT for Osage County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 8:18 PM CDT (01:18 UTC)
- Expired
- Aug 6, 2018, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WWUS83 KLSX 070118
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
818 PM CDT MON AUG 6 2018
MOZ049-070200-
Osage MO-
818 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
900 PM CDT...
At 818 PM CDT, trained weather spotters reported a strong
thunderstorm near Loose Creek, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Linn, Westphalia, Loose Creek and Frankenstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3856 9199 3866 9164 3841 9165 3842 9200
3850 9201
TIME...MOT...LOC 0118Z 259DEG 14KT 3850 9192
$$
TillyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:32 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 5:32 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 532 PM CDT Mon Aug 6 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 327 PM CDT Mon Aug 6 2018 Primary concern for tonight and Tuesday will be on convective trends. Isolated to scattered diurnal activity should continue into early this evening, primarily across portions of southeast and east-central Missouri as well as southwest Illinois. Some CAMs are hinting at additional development along a remnant outflow boundary across northeast Missouri and west-central Illinois by early evening. If this convection were to develop, it would slide southeastward affecting east-central Missouri and south-central Illinois by late this evening. A few storms through early tonight may be strong to severe, with strong gusty winds the primary threat. There currently is very steep low-level lapse rates and high downdraft CAPE values as evidenced by latest SPC mesoanalysis. In addition, fairly benign cores earlier this afternoon have already produced weak microburst signatures with wind gusts in the 25-35 miles per hour range. Actual synoptic cold front will be nearing far northern sections of the forecast area late tonight and should provide the focus for additional thunderstorm development as low-level jet strengthens. However, low- level forcing for ascent does not appear too strong/focused so unsure of how widespread activity will be overnight tonight. Low-level jet is forecast to veer after midnight tonight, so expecting any convection that does form to slide at least slowly southward through dawn. Even more uncertainty with evolution of convection during the day on Tuesday, and much will depend on coverage/location of storms during the morning hours. Cold front will continue a very slow push to the south on Tuesday, so appears chances of storms will continue throughout the day. A few storms may be strong to severe across the area, especially within any areas that are able to destabilize sufficiently. With expectation that morning storms will be just north of I-70 corridor, best guess on where highest instability will reside during the afternoon hours would be parts of southeast Missouri and southwest Illinois. Temperatures on Tuesday should be heavily modulated by clouds/precipitation. Because of this increase in overall cloud cover and the possibility of more widespread shower/thunderstorm activity, temperatures should be quite a bit cooler than that experienced today. Forecast highs range from the mid to upper 80s across most of the forecast area, which is more in line with normals for the first week of August. Gosselin .LONG TERM... (Tuesday Night through Next Monday) Issued at 327 PM CDT Mon Aug 6 2018 Cold front is expected to fully clear the CWA early on Wednesday. Slightly drier and cooler air will slowly filter into the region behind this boundary. Highest chances for storms will reside across portions of southeast Missouri and southwest Illinois Tuesday night into early Wednesday. Much of the region should then be dry through Thursday night. A secondary cold front is expected to move through the bi-state region on Friday beneath northwest flow aloft. This feature will bring a chance of thunderstorms to parts of the area, mainly for Friday afternoon and evening. This front, like its predecessor, also looks to move very slowly equatorward through early this weekend. Therefore have additional chances for storms on Saturday mostly across southeast Missouri and southwest Illinois. Cutoff low pressure is forecast to develop at mid/upper levels this weekend across the Great Lakes. A shortwave trough is expected to rotate cyclonically around this cyclone into western Illinois on Sunday, bringing a slight chance of showers and thunderstorms. Temperatures are forecast to be near normal for the duration of the extended forecast. Warmest days should be on Thursday and Friday ahead of the secondary cold front with highs in the upper 80s to low 90s. Temperatures topping out in the mid to upper 80s are then favored for this weekend into next Monday. Gosselin && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 458 PM CDT Mon Aug 6 2018 Cold front across northwest MO and southeast IA will move only slowly south-southeastward through our area tonight and Tuesday. Scattered diurnal convection will continue across the St Louis metro area into the early evening hours along thunderstorm outflow boundaries. There may continue to be isolated showers and storms later this evening into the overnight hours, but the best coverage will likely be in UIN late tonight with this nocturnal convection possibly spreading into COU and the St Louis metro area early Tuesday morning. Another round of convection is expected late Tuesday afternoon into the early evening across the St Louis metro area as the cold front moves through. Prevailing mid-high level cloudiness tonight and Tuesday outside of the convection. Surface wind will be mainly southwesterly tonight and Tuesday morning, veering around to a west-northwest direction after fropa Tuesday afternoon and evening, albeit variable at times near outflow boundaries. SPECIFICS FOR KSTL: Cold front across northwest MO and southeast IA will move only slowly south-southeastward through our area tonight and Tuesday. Scattered diurnal convection will continue across the St Louis metro area into the early evening hours along thunderstorm outflow boundaries. There may continue to be isolated showers and storms later this evening into the overnight hours, but the best coverage will likely be across northeast MO late tonight with this nocturnal convection possibly spreading into STL early Tuesday morning. Another round of convection is expected late Tuesday afternoon into the early evening as the cold front moves through. Prevailing mid-high level cloudiness tonight and Tuesday outside of the convection. Surface wind will be mainly southwesterly tonight and Tuesday morning, veering around to a west-northwest direction after fropa by Tuesday evening, albeit variable at times near outflow boundaries. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 6, 3:38 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Mon Aug 6 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Mon Aug 6 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are likely overnight tonight, mainly for portions of northeast Missouri and west-central Illinois. A few of these storms may be strong to severe with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are likely for much of the area on Tuesday. A few of the storms could be strong to severe with damaging winds and large hail the primary threats. The chance of thunderstorms continues for parts of the area Tuesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Gosselin
In the hours before
Special weather statement, Aug 6, 4:41 PM CDT, 3 hours 37 minutes before
Special Weather Statement National Weather Service St Louis MO 441 PM CDT MON AUG 6 2018 ILZ058-099-062215- Greene IL-Jersey IL- 441 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE AND JERSEY COUNTIES UNTIL 515 PM CDT... At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near Old Kane, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jerseyville, Brighton, Kemper, Old Kane, Kane, Fieldon, Rockbridge, Otterville, Fidelity, Delhi and McClusky. LAT...LON 3904 9015 3903 9054 3921 9058 3929 9015 TIME...MOT...LOC 2141Z 262DEG 17KT 3913 9047 Tilly
Special weather statement, Aug 6, 8:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
818 PM CDT MON AUG 6 2018
MOZ049-070200-
Osage MO-
818 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
900 PM CDT...
At 818 PM CDT, trained weather spotters reported a strong
thunderstorm near Loose Creek, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Linn, Westphalia, Loose Creek and Frankenstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3856 9199 3866 9164 3841 9165 3842 9200
3850 9201
TIME...MOT...LOC 0118Z 259DEG 14KT 3850 9192
TillyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:32 PM CDT | Special Weather Statement | LSX | Audrain, Monroe, Shelby | 43 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 49 min |
| Aug 7, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 54 min |
| Aug 7, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 43 min |
| Aug 7, 1:39 AM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Aug 7, 1:45 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 33 min |
| Aug 7, 1:53 PM CDT | Special Weather Statement | LSX | Iron, Reynolds | 52 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | LSX | Washington | 44 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| Aug 7, 6:43 PM CDT | Special Weather Statement | LSX | Gasconade | 47 min |
| Aug 7, 1:24 AM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 66 min |
| Aug 7, 2:29 AM CDT | Special Weather Statement | LSX | Greene | 46 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.